MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4 and a5: not applicable, as there was no patient contact with the product.Section d6a: if implanted, give date: not applicable, as there was no patient contact with the product.Section d6b: if explanted, give date: not applicable, as there was no patient contact with the product.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon noticed a tear in the preloaded intraocular lens (iol) before the lens was used.There was no patient contact with the product.No further information was provided.
 
Additional Manufacturer Narrative
Correction upon further review, the code of 1069 - break that was initially reported is no longer applicable.The code 4008 - material split, cut or torn is the new code.Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: 04/22/2024 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection of the complaint device reveal that the lens was stuck in the cartridge and the plunger rod was partially advanced to the lens.Viscoelastic residue was distributed through the length of the cartridge.The lens module was inspected, presenting with no damage; however, viscoelastic residue was identified.Device assembly was inspected, presenting with no issues; however, viscoelastic residue was below the lens module indicating that an excessive amount could have been used which may have contributed to the complaint event.The lens was removed and cleaned, presenting with lines on the optic body from being folded.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Conclusion: the complaint issue was not identified during product evaluation.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19175898
Report Number3012236936-2024-01165
Device Sequence Number11704826
Product Code HQL
UDI-Device Identifier05050474731608
UDI-Public(01)05050474731608(17)240801
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0125
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer06/02/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown